Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 121, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2020, 7:26 AM EDT for Clinton County, Pennsylvania. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 7:26 AM EDT (11:26 UTC)
- Expired
- Aug 7, 2020, 8:30 AM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Clinton County, PA
The radar
The State College radar (KCCX), 58 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WUUS51 KCTP 071126
SVRCTP
PAC035-071230-
/O.NEW.KCTP.SV.W.0121.200807T1126Z-200807T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
726 AM EDT Fri Aug 7 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern Clinton County in north central Pennsylvania...
* Until 830 AM EDT.
* At 725 AM EDT, a severe thunderstorm was located over Mill Hall,
moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Lock Haven, Carroll, Lamar, Mill Hall, Avis, Dunnstown, Flemington,
Castanea, McElhattan, Mackeyville, Beech Creek, Loganton and Lock
Haven University.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Mile Run exits, specifically from mile markers 171 to
194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4122 7735 4122 7732 4120 7729 4118 7729
4118 7728 4108 7718 4107 7714 4105 7714
4098 7753 4105 7758 4106 7756 4108 7760
4115 7763 4123 7735
TIME...MOT...LOC 1125Z 253DEG 16KT 4109 7751
HAIL...1.00IN
WIND...<50MPH
$$
Steinbugl1 follow-up statement
908
WWUS51 KCTP 071220
SVSCTP
Severe Weather Statement
National Weather Service State College PA
820 AM EDT Fri Aug 7 2020
PAC035-071230-
/O.EXP.KCTP.SV.W.0121.000000T0000Z-200807T1230Z/
Clinton PA-
820 AM EDT Fri Aug 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY
WILL EXPIRE AT 830 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4122 7735 4122 7732 4120 7729 4118 7729
4118 7728 4108 7718 4107 7714 4105 7714
4098 7753 4105 7758 4106 7756 4108 7760
4115 7763 4123 7735
TIME...MOT...LOC 1220Z 253DEG 16KT 4116 7721
$$
ColbertWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:04 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 7, 6:04 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service State College PA 604 AM EDT Fri Aug 7 2020 .SYNOPSIS... Showers and thunderstorms are likely across most of central PA today. Locally heavy rainfall is possible with the greatest risk of flash flooding in the lower Susquehanna Valley. The overall coverage and probability of showers and storms will trend lower (drier) through the weekend with temperatures climbing 5 to 10 degrees above average into early next week. && .NEAR TERM /THROUGH TONIGHT/... Primary focus today will be on heavy rain/FF potential. WPC has upgraded the lower Susquehanna Valley to a SLGT risk ERO (level 2 out of 4). Several factors will contribute to heavy rain/FF threat in this area including but not limited to above normal moisture/PW, slow storm motions/cell training/mergers, and wet antecedent conditions. The dayshift should consider a short- fused FF watch if hires models remain bullish in +RA signal. Scattered to numerous afternoon/evening showers and storms should fade and shift eastward tonight into early Saturday morning. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Increasing influence of high pressure sfc and aloft should spell a downward trend in diurnal convection to start the weekend. Pcpn probs derived from a blend of NBM and HREF are generally AOB 20% and focused across the eastern 1/2 to 1/3 of the CTP CWA. MaxT24hourChange will be about +2 to +6 degrees warmer vs. Friday. High confidence in dry conditions tomorrow night with mainly clear skies and light winds suggesting valley fog is possible into AM Sunday. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Fair weather should prevail on Sunday. The longer term will feature a return of warmer weather, with temperatures generally 5-10 degrees above average from Mon through Wed as an upper ridge builds over the Eastern US. Dewpoints climb back to the upper 60s and 70s for Tue and Wed, and perhaps even the mid 70s in the Lower Susq. Combined with temps in the upper 80s to near 90, this would mean Heat Index values take a run at the upper 90s to near 100 in the Lower Susq, so long as the low level moisture doesn't mix out in the afternoon and cause the dewpoint to drop. Continued to knock down afternoon dewpoints from NBM guidance across central and northwestern zones Mon and Wed afternoon, where it looks like drier air will mix down. Weak forcing will favor isolated, pulse thunderstorms on Monday, mainly in the northwest. A cold front sagging south on Tuesday and Wednesday, combined with increasing humidity, should trigger more numerous showers and thunderstorms both days. Guidance seems to indicate the cold front may stall as it moves through PA, resulting in at least one more day of unsettled weather on Thursday. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... MVFR ceilings covering much of central PA early this morning may drop to IFR for a short while around sunrise before gradually lifting through the mid morning hours. Bigger issue of the day is thunderstorm imapcts. Ongoing isolated convection being driven by weak trough moving through will keep tstms mainly confined between FIG-UNV-IPT through sunrise. But scattered showers/tstms will then begin to develop areawide in the mid/late morning hours and become numerous for the afternoon for central and eastern portions. These storms will bring periodic short-duration cig/vis reductions to terminals with exact timing tough to pin down. Storms will be slow moving as well. Convective activity should fade and shift eastward during the evening hours into early Saturday morning. Fog restrictions along with low clouds likely Sat morning, but conditions bounce back to VFR quickly. Outlook... Sat-Mon...VFR. AM fog poss nrn valleys. Tue...Front approaching fm W. PM TSRA, mainly W. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...DeVoir/Dangelo LONG TERM...Colbert/Banghoff AVIATION...RXR/Banghoff
Hazardous weather outlook, Aug 7, 4:28 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service State College PA 428 AM EDT Fri Aug 7 2020 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-080830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 428 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-057-059-063>066-080830- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 428 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Slow moving showers and thunderstorms with heavy rainfall will pose a risk of mainly localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 7, 7:14 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service State College PA
714 AM EDT Fri Aug 7 2020
PAZ012-019-041-045-046-071200-
Southern Lycoming PA-Southern Clinton PA-Northern Clinton PA-
Northern Lycoming PA-Southern Centre PA-
714 AM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND CLINTON
COUNTIES UNTIL 800 AM EDT...
At 713 AM EDT, Doppler radar indicated a strong thunderstorm near
Blanchard, moving east at 15 mph.
Wind gusts 30 to 40 mph and half inch hail are possible.
Locations impacted include...
Lock Haven, Jersey Shore, Carroll, Lamar, Mill Hall, Avis, Dunnstown,
Flemington, Castanea, Blanchard, McElhattan, Mackeyville, Bald Eagle
State Park, Beech Creek, Loganton and Lock Haven University.
LAT...LON 4105 7717 4099 7763 4107 7766 4109 7762
4111 7768 4116 7770 4131 7727
TIME...MOT...LOC 1113Z 252DEG 15KT 4110 7758
SteinbuglThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:14 AM EDT | Special Weather Statement | CTP | Clinton | 46 min |
| Aug 7, 8:08 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Union | 67 min |
| Aug 7, 8:37 AM EDT | Special Weather Statement | CTP | Montour | 23 min |
| Aug 7, 9:11 AM EDT | Special Weather Statement | CTP | Northumberland | 34 min |
| Aug 7, 9:13 AM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Aug 7, 9:45 AM EDT | Areal Flood Advisory | CTP | Montour, Northumberland | 2 hr |
| Aug 7, 9:51 AM EDT | Special Weather Statement | CTP | Columbia | 39 min |
| Aug 7, 10:06 AM EDT | Flash Flood Watch | CTP | Adams, Centre, Clinton, Columbia, Cumberland, Dauphin and 14 more | 9 hr |
| Aug 7, 10:10 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 65 min |
| Aug 7, 11:04 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Huntingdon, Mifflin, Snyder, Union | 2 hr |
| Aug 7, 11:22 AM EDT | Special Weather Statement | CTP | Mifflin | 53 min |
| Aug 7, 11:37 AM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 53 min |
| Aug 7, 12:35 PM EDT | Special Weather Statement | CTP | Cumberland | 25 min |
| Aug 7, 12:54 PM EDT | Areal Flood Advisory | CTP | Snyder | 2 hr |
| Aug 7, 1:51 PM EDT | Areal Flood Advisory | CTP | Columbia, Northumberland, Schuylkill | 114 min |
| Aug 7, 2:59 PM EDT | Special Weather Statement | CTP | Snyder | 46 min |
| Aug 7, 3:11 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| Aug 7, 3:14 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Aug 7, 3:31 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Aug 7, 3:37 PM EDT | Special Weather Statement | CTP | Huntingdon | 23 min |
| Aug 7, 3:54 PM EDT | Special Weather Statement | CTP | Lancaster | 36 min |
| Aug 7, 4:40 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 118 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | CTP | Blair | 23 min |
| Aug 7, 5:42 PM EDT | Special Weather Statement | CTP | Tioga | 33 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | CTP | Adams | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.